The most common side effects associated with fluticasone are headache , throat infection, nasal irritation, sneezing , cough , nausea , vomiting . Hypersensitivity reactions such as skin rash , itching , facial swelling, and anaphylaxis may occur. Some children may experience growth suppression when using fluticasone. A bloody nasal discharge ( nosebleed ) and septum perforation may occur. Fungal infection of the nose and throat, glaucoma , and cataracts are also associated with intranasal fluticasone.
I have been on Singulair for about 8 years and have had no problems whatsoever. I have been on numerous types of allergy medicines for my whole life, including basically all antihistamines (Benadryl, Atarax, Zyrtec, Claritin, Xyzal, Allegra, etc.) and also medicines like Singulair (not an antihistamine, it is a leukotriene inhibitor). I have also worked with an allergist's office and have seen many children on Singulair with no issues. Steroids can have side effects and can be a little crazy, however they can be extremely helpful in certain situations and are worth it for only short term treatment. Like others have said, you will find horror stories of any medication on the internet. Antihistamines can help to dry out that fluid that is in his ears. Taking him to an allergist or ENT could still be helpful to rule out any problems with the eustachian tubes, which is very common.